Alert archive / Utah / Red Flag Warnings in 2019
Red Flag Warning 2, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 6, 2019, 1:14 PM MDT for 6 counties in Utah. It took effect at Jul 7, 2019, 10:00 AM MDT. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2019, 1:14 PM MDT (19:14 UTC)
- In effect from
- Jul 7, 2019, 10:00 AM MDT
- Expired
- Jul 8, 2019, 9:00 PM MDT
- In force
- 35 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Iron County, UT, Juab County, UT, Millard County, UT, Sanpete County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 113 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.2 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -410 J/kg
- Mixed-layer LCL
- 2983 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
367 WWUS85 KSLC 061914 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 114 PM MDT Sat Jul 6 2019 UTZ492-495-497-071300- /O.UPG.KSLC.FW.A.0001.190707T1800Z-190708T0300Z/ /O.NEW.KSLC.FW.W.0002.190707T1600Z-190708T0300Z/ Central Utah West Desert-Color Country West Desert-Mojave Desert- 114 PM MDT Sat Jul 6 2019 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492... 495 AND 497... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 9 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 495 Color Country West Desert and Fire Weather Zone 497 Mojave Desert. * WINDS...South to southwest winds of 15 to 25 mph with gusts to 35 mph are expected to develop during the late morning, persisting into the evening. * RELATIVE HUMIDITY...Falling into the 7-11 percent range. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
5 follow-up statements
143 WWUS85 KSLC 070848 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 248 AM MDT Sun Jul 7 2019 UTZ492-495-497-072200- /O.CON.KSLC.FW.W.0002.190707T1600Z-190708T0300Z/ Central Utah West Desert-Color Country West Desert-Mojave Desert- 248 AM MDT Sun Jul 7 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492...495 AND 497... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 495 Color Country West Desert and Fire Weather Zone 497 Mojave Desert. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
857 WWUS85 KSLC 071937 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 137 PM MDT Sun Jul 7 2019 UTZ484-489-081200- /O.NEW.KSLC.FW.W.0003.190708T1700Z-190709T0300Z/ Tavaputs Plateau-San Rafael Swell- 137 PM MDT Sun Jul 7 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484 AND 489... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 9 PM MDT Monday. * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau and Fire Weather Zone 489 San Rafael Swell. * WINDS...South southwest winds gusting around 25 mph. * RELATIVE HUMIDITY...7 to 12 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ492-495-081200- /O.EXT.KSLC.FW.W.0002.000000T0000Z-190709T0300Z/ Central Utah West Desert-Color Country West Desert- 137 PM MDT Sun Jul 7 2019 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph Sunday. Winds Monday gusting around 30 mph. * RELATIVE HUMIDITY...7 to 11 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ497-080300- /O.CON.KSLC.FW.W.0002.000000T0000Z-190708T0300Z/ Mojave Desert- 137 PM MDT Sun Jul 7 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... * AFFECTED AREA...Fire Weather Zone 497 Mojave Desert. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...7 to 11 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
435 WWUS85 KSLC 080923 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 323 AM MDT Mon Jul 8 2019 UTZ492-495-082300- /O.CON.KSLC.FW.W.0002.000000T0000Z-190709T0300Z/ Central Utah West Desert-Color Country West Desert- 323 AM MDT Mon Jul 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ484-489-082300- /O.CON.KSLC.FW.W.0003.190708T1700Z-190709T0300Z/ Tavaputs Plateau-San Rafael Swell- 323 AM MDT Mon Jul 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484 AND 489... * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau and Fire Weather Zone 489 San Rafael Swell. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
720 WWUS85 KSLC 081347 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 747 AM MDT Mon Jul 8 2019 UTZ492-495-090000- /O.CON.KSLC.FW.W.0002.000000T0000Z-190709T0300Z/ Central Utah West Desert-Color Country West Desert- 747 AM MDT Mon Jul 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Falling to 8 to 12 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ484-489-090000- /O.CON.KSLC.FW.W.0003.190708T1700Z-190709T0300Z/ Tavaputs Plateau-San Rafael Swell- 747 AM MDT Mon Jul 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484 AND 489... * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau and Fire Weather Zone 489 San Rafael Swell. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Falling to 6 to 12 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
917 WWUS85 KSLC 082125 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 325 PM MDT Mon Jul 8 2019 UTZ492-495-090300- /O.CON.KSLC.FW.W.0002.000000T0000Z-190709T0300Z/ Central Utah West Desert-Color Country West Desert- 325 PM MDT Mon Jul 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Falling to 8 to 12 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ484-489-090300- /O.CON.KSLC.FW.W.0003.000000T0000Z-190709T0300Z/ Tavaputs Plateau-San Rafael Swell- 325 PM MDT Mon Jul 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484 AND 489... * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau and Fire Weather Zone 489 San Rafael Swell. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Falling to 6 to 12 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 6, 9:21 AM MDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 6, 9:21 AM MDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
921 AM MDT Sat Jul 6 2019
.SYNOPSIS...
Warm and dry conditions will build into the area through the
weekend. A disturbance crossing the Pacific Northwest will help to
increase winds across Utah Sunday afternoon and evening. High
pressure is expected to build into the region next week bringing
the hottest temperature of the year.
&&
.DISCUSSION...
Flow over Utah is defined by anticyclonic ridging to the southeast
and a trough near the West Coast. An embedded shortwave is
currently supporting isolated to scattered showers and
thunderstorms near the Idaho border, along with virga along and
east of the Wasatch.
Several weak disturbances are expected to pass over the area
today, along with the passage of an upper level trough. Along with
terrain circulations, these potentially may support the
development of isolated to scattered thunderstorms this
afternoon. HREF indicates the majority of weak/modest
destabilization takes place along I-80 and northward, where
700-500mb lapse rates will also likely exceed 9C/km.
Expanded coverage of convection to these areas, as most Simulated
Reflectivity from available Convective Allowing Models also lend
support. Mean storm motion toward the NE 15-20kts.
With an LCL near 550mb and a strong inverted-V forecast sounding,
this activity is expected to yield little rainfall. Dry
microbursts may support locally gusty/erratic winds near
convection.
&&
.PREVIOUS DISCUSSION...
A few high based showers are currently crossing northeastern Utah
as well as far western Utah. Expect these showers to quickly
diminish over the next 1-2 hours.
The ever present upper level low near coastal Washington will
continue to meander through the first part of the weekend. This
low will gradually shift eastward Sunday. A few of the global
models are now showing a stronger shortwave crossing the Pacific
and then merging with the previously mentioned upper level low.
The 00Z GFS, in particular, presents this solution with the
southern shortwave helping to induce a moisture tap into Utah
Sunday. Most of the global/ensemble solutions do not show this
degree of moisture advection.
Regardless, expect gusty southwest winds to develop Sunday
afternoon and evening across western Utah. This, combined with low
humidities in these areas, should allow for critical fire weather
conditions to develop. For more information, see the fire weather
portion of the discussion.
As the weak cold front settles approaches the Idaho/Utah border
Monday, a few showers or thunderstorms will be possible. For now,
the threat appears to be relegated to the immediate border region
but given the model to model and run to run inconsistencies with
the placement of this boundary and the evolution of the system,
confidence is lower than average. Boosted pops along the border
with this package.
Following this system...a large upper level ridge will develop
across the region bringing a more standard summer pattern.
Ridging is building in for the extended forecast period with a
strengthening 500mb high over New Mexico into the four corners
region. Analyzing ensemble models would indicate that the latest
available guidance has the high centered a bit farther west from
the Euro ensemble, while the GEFS keeps it near unchanged in
location or perhaps slightly east. From the previous model
guidance with the previous forecast, very little has changed
synoptically so I went with a near unchanged temperature forecast
for the extended. Warm and dry conditions will prevail through the
extended, with increasing fire weather concerns given the drying
conditions near the surface.
By late in the week, as the high begins to advect some moisture
northward into southern and eastern Utah, models are hinting at some
mostly mountain-driven convection. This seems reasonable given the
placement of the ridge pulling in moisture from Baja California and
Mexico. The signature doesn't look overly impressive, so went with
just some slight mentions in the mountains.
The kerfuffle of this extended forecast package will be temperatures
and how much do they warm each day, especially since Salt Lake City
has not yet reached the 100F degree mark. The average first 100F
degree date for SLC is July 8, so not far off the mark if we do see
these temperatures realized later next week.
&&
.AVIATION...
The SLC terminal will see VFR conditions throughout the
day with some scattered clouds. Southeast winds are expected to
shift to the northwest between 18Z and 20Z. There is a 20 percent
chance that showers in the vicinity of the terminal will result in
some gusty and/or erratic winds this afternoon through the early
evening.
&&
.FIRE WEATHER...
Warm and very dry conditions persist. With several strong
disturbances propagating through the Great Basin and Pacific
Northwest during the next several days, southwest winds will
become increasingly gusty Sunday and Monday.
Dry conditions persist through the upcoming week, coincident
with the hottest temperatures of the year thus far due to a
strong building ridge of high pressure.
Isolated to scattered showers and thunderstorms are expected
this weekend, mainly near the Idaho border and along the spine
of the mountains. Little to no rainfall is expected, while
there is a threat of cloud to ground lightning along with
locally gusty/erratic dry microburst winds.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Sunday afternoon through Sunday evening
for UTZ492-495-497.
WY...None.
&&
PUBLIC...10/Kruse/Dewey
AVIATION...Traphagan
FIRE WEATHER...10
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Jul 6, 6:05 AM MDT, 7 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 605 AM MDT Sat Jul 6 2019 UTZ001>016-019>021-517-518-WYZ021-071215- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 605 AM MDT Sat Jul 6 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight No hazardous weather is expected tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Increasing southwesterly winds are expected to combine with critically dry fuels to create hazardous fire weather conditions across west-central through southwest Utah on Sunday. Isolated showers and thunderstorms are possible Monday mainly in the mountains of northern and eastern Utah, as a weak cold front moves through the region. High pressure builds into the region through the week resulting in warmer than normal temperatures and possibly the warmest of the year so far. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:18 PM MDT | Special Weather Statement | SLC | Rich | 42 min |
Nearby
Red Flag Warnings in Utah, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.